ISSN 1941-5923

Logo



Pseudomembranous colitis requiring surgical intervention
following triple therapy for H. pylori eradication

Rakesh Rai, Sad Dzumhur, Ashok Kumar, Neal Lawton

CaseRepClinPractRev 2002; 3(2):74-75

ID: 474531

Published:


Background: H. pylori eradication therapy is commonly prescribed, but it can lead to life threatening complication.
Case report: We describe a 43-year-old man who developed toxic megacolon because of pseudomembranous colitis following H. pylori therapy. He underwent subtotal colectomy in emergency for peritonitis, and made an
unevetful recovery.
Conclusion: H. pylori eradication with Lansoprazole, Metronidazole and Clarithromycin combination therapy can cause severe pseudomembranous colitis which can be life threatening. It needs early diagnosis and treatment.
This serious complication should be kept in mind before prescribing H. pylori eradication.

Keywords: Clostridium colitis, Helicobacter pylori, pseudomembranous cilitis



Back